MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE* LINEAR CUTTER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE* LINEAR CUTTER; STAPLE, IMPLANTABLE
Catalog Number TLC10
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Additional information was requested, and the following was obtained: 1.Please provide more details for "the reload was misfired" : 1.) it was mis fired while firing the reload.2.Did the device staple? : 2.) no, it didn¿t staple.3.If the device stapled, was the staple line complete? : 3.) no, the staple line was not completed.4.If the device stapled, what was the shape of the staples (b-formation, irregular, legs straight)? : 4.) no, as i mentioned it didn¿t.5.Did the device cut? : 5.) yes, it cut.6.If the device cut, was the cut line complete? : 6.) yes, the cut was complete.7.Were the cut line and staple lines equal? : 7.) no.8.Was the device fired across a staple line? : 8.) no 9.Did the reload lock out and would not work? : 9.) yes, it was locked out and not worked.10.Did the reload begin to staple and cut, but then jammed? : 10.) yes.11.Did the device staple, but there was no cut line? : 11.) no, it didn¿t staple, but there was cut line.12.How was the procedure completed? : 12.) yes, it was completed while using suture this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure while firing the reload was misfired.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/28/2024.D4: batch #448a60.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the tlc10 device was received with no apparent damage and with a reload loaded on the device.The reload was received with the swing tab in the unlocked position and left gripping surface broken and not returned making the reload nonfunctional.The reload had the proximal 6 driver up without staples, and the remaining drivers down with staples present.In addition, corrosion and fluids were noted in some parts of metal area and mechanism knob causing the knob stiff.However, the device was cleaned and the device was tested for functionality with a test reload.The device achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples meet the staple form release criteria.The event reported was confirmed and it is related to improper use of the device.As it is possible that the firing knob was not returned to its home position while loading the reload.The condition of the broken gripping surface is consistent with an improper loading technique.When loading the cartridge in the device, make sure the cartridge is inside the channel track and the proper loading technique.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 448a60, and no non-conformances related to the reported complaint condition were identified.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key19750486
Report Number3005075853-2024-05120
Device Sequence Number13047746
Product Code GDW
UDI-Device Identifier10705036003120
UDI-Public(01)10705036003120(17)260930(10)X95C8R
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue NumberTLC10
Device Lot NumberX95C8R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer08/13/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown